|2005P-0267|| Remove from label for propofol (Diprivan) the warning that propofol should be administered only by trained persons|
|FDA Comment Number :||EC120|
|Submitter :||Mr. Larry Snyder||Date & Time:||11/01/2005 04:11:30|
|Organization :||Saint Vincent Memorial Hospital|
|Category :||Health Professional|
| Propofol is a good drug in TRAINED hands.
DO NOT let RN's with a Drs order give Propofol to the unaware patient by the unsuspecting RN who does not know the FINE line between sedation and airway obstruction, needing artificial intervention such as intubation and positive airway management. The endoscopy suite IS NOT the place or time to recognise that you cannot maintain the airway. 3 minutes till brain death. PURPLE is NOT a good color for humans you know.
I have been administering Anesthesia for over 25 years and have seen many RN's atempt to DO anesthesia, When you have the skills necessary, yes, it looks easy but when the bottom drops out they do not have the skills to assure a positive outcome!!. DO NOT put them in this position as the patient is now in harms way.
Please,please keep patient safety FIRST and keep the anesthesia notation on the packaging.
Larry A Snyder CRNA (Nurse Anesthetist)
Rural anesthesia provider as in NO anesthiologist (MDA) in the COUNTY